Alert archive / Ohio / Wind Chill Advisories in 2007

Wind Chill Advisory 3, NWS Cleveland, OH

February 9, 200725 counties in Ohio

NWS Cleveland, OH issued this wind chill advisory at Feb 9, 2007, 3:16 AM EST for 25 counties in Ohio. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2007, 3:16 AM EST (08:16 UTC)
Expired
Feb 9, 2007, 10:00 AM EST
In force
7 hr
Issued by
NWS Cleveland, OH
All 25 counties

Ashland County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 60 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 8.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2007-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2007-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCLE 090816
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
316 AM EST FRI FEB 9 2007


OHZ003-006>011-017>023-027>033-036>038-047-091500-
/O.NEW.KCLE.WC.Y.0003.070209T0816Z-070209T1500Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-
HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...FINDLAY...TIFFIN...
NORWALK...MEDINA...AKRON...RAVENNA...WARREN...UPPER SANDUSKY...
CAREY...BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...CANTON...
YOUNGSTOWN...MARION...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON
316 AM EST FRI FEB 9 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

TEMPERATURES WILL DROP TO BETWEEN ZERO AND 5 DEGREES THIS
MORNING ACROSS MOST OF NORTHERN OHIO. THIS COMBINED WITH WINDS OF
AROUND 10 MPH WILL PRODUCE WIND CHILLS OF 10 TO 15 DEGREES BELOW
ZERO. THESE LOW WIND CHILLS WILL LINGER THROUGH THE MORNING HOUR
RUSH HOUR.

IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS
WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF
POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT
FROSTBITE AND HYPOTHERMIA. STAY TUNED TO WEATHER RADIO OR OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

DJB

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 11:45 PM EST, 3 hours 31 minutes earlier.

Area forecast discussion, Feb 8, 11:45 PM EST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1145 PM EST THU FEB 8 2007

.AVIATION (06Z-06Z)...
TROF IS MOVING THROUGH THE FORECAST AREA AT 05Z. SOME GUSTY WINDS
ASSOCIATED WITH THE TROF ESPECIALLY NEAR THE LAKESHORE. MOISTURE IS
LIMITED BUT ENOUGH OMEGA FROM THE SHORT WAVE TO CAUSE SOME SNOW
SHOWERS MAINLY FROM CLEVELAND EAST...IFR TO MVFR CONDTIONS.
ELSEWHERE VFR AS THE CLOUDS FROM LAKE MICHIGAN ARE NOT EXPECTED TO
HAVE AN IMPACT. ONCE THE SHORT WAVES MOVES THROUGH AROUND DAYBREAK
THE LAKE AND 850 MB TEMPERATURE DIFFERENCE WILL BE 18C BUT WITH THE
ICE COVER AND DECREASING MOISTURE THE SNOW SHOWERS WILL BE
DECREASING QUICKLY. SOME CIRRUS ASSOCIATED WITH A JET OVER THE
MIDWEST WILL SPREAD ACROSS THE REGION THROUGH THE TAF PERIOD.

&&

.SHORT TERM (TONIGHT THRU SUN NGT)...
BORDERLINE WIND CHILL ADVISORY AGAIN TONIGHT ACROSS NW AND N CNTRL
OH BUT WIND SHOULD DROP BELOW 10 MPH BFR DAYBREAK AND WITH LIGHTER
WIND ADVISORY NOT NECESSARY...NONETHELESS...ANOTHER VERY COLD NIGHT.
ANOTHER SHORT WAVE DROPPING SE ACROSS N GRTLKS AT THIS TIME. MODELS
SEEM A BIT SLOW WITH THE FEATURE BASED ON SATELLITE LOOP ALTHOUGH
RUC HAS THE WAVE CROSSING AROUND 03Z WHICH SEEMS REASONABLE. SHOULD
SEE AN INCREASE IN CLOUDS AND SOME SNOW SHOWERS THIS EVENING/TONIGHT
MAINLY ACROSS EXTREME NE OH/NW PA SNOWBELT. LITTLE Q VECTOR
CONVERGENCE AND SYNOPTIC MOISTURE AND WITH LAKE BEING MOSTLY ICE
COVERED THERE WILL BE LITTLE ENHANCEMENT IN OUR FCST AREA BUT RECENT
SIMILAR EVENTS HAVE BROUGHT AN INCH OR TWO OF NEW SNOW IN THE
SNOWBELT ESPCIALLY ERIE COUNTY PA AND SEE NO REASON THAT THIS WOULD
BE ANY DIFFERENT. WILL ALSO MENTION BLOWING/DRIFTING SNOW AS WIND
WILL LIKELY AVERAGE 15 TO 25 MPH EARLY TONIGHT ESPECIALLY NEAR THE
LAKESHORE. SOME LINGERING FLURRIES SNOWBELT TOMORROW OTHERWISE MORE
SUNSHINE AND COLD TEMPS REMAINDER OF FCST AREA. NEXT SHORT WAVE ON
TRACK FOR FRIDAY NIGHT AND WILL FCST SIMILAR CONDITIONS AGAIN IN THE
SNOWBELT. SOME OVERUNNING MID/HIGH CLOUDS TO DEVELOP BY SUNDAY AS
WAA DEVELOPS AND WEAK SHORT WAVE RACES EAST FROM THE MS VALLEY. I
SUSPECT THAT CLOUDS WILL INCREASE ALTHOUGH MAY REMAIN THIN FOR PART
OF THE DAY AND THERE COULD BE SOME VIRGA/VERY LGT SNOW BUT I DOUBT
THERE WOULD BE MUCH IN THE WAY OF SNOW ON SUNDAY.

GUIDANCE TEMPS OF COURSE TOO WARM TNGT ACROSS NW AND N CENTRAL OHIO
WHERE SKIES WILL BE MAINLY CLEAR. TEMPS COULD ACTUALLY DROP A DEGREE
OR TWO COLDER THAN LAST NGT SINCE WIND WILL LIGHTEN UP. WILL
GENERALLY STAY A CATEGORY OR SO BELOW GUIDANCE THRU FCST PERIOD
ESPECIALLY AT NIGHT (SEVERAL CATEGORIES LOWER) UNTIL WE CAN FLUSH
OUT THE ARCTIC AIR (IF WE CAN FLUSH OUT THE ARCTIC AIR).

&&

.LONG TERM (MON-THUR)...
PATTERN BECOMES ONLY SLIGHTLY MORE PROGRESSIVE NEXT WEEK AND MOSTLY
CLOSER TO THE JET WHICH REMAINS SURPRESSED WELL TO THE SOUTH WHILE A
DOMINANT POLAR VORTEX REMAINS OVR E CANADA. AT THIS POINT LOOKS LIKE
TWO MAIN FEATURES TO FOLLOW. FIRST BEING A SOUTHERN STREAM LOW
PROGGED ACROSS SE STATES TUESDAY. LOOKS AS IF WE WILL BE ON THE
NORTHERN FRINGE OF THE BEST MOISTURE/UVV. TOO EARLY TO PIN DOWN A
TRACK BUT GIVEN THE JET AND BAROCLINIC ZONE WOULD HAVE TO THINK THE
SURFACE LOW WOULD TRACK PRETTY FAR SOUTH. NEW GFS FARTHER SOUTH THAN
LAT NIGHTS MODEL. NONETHELESS THESE TYPES OF SYSTEMS OFTEN DEVELOP
AN INVERTED TROUGH ALL THE WAY NORTH TO THE LOWER LAKES SO THERE IS
A CHANCE FOR SOME SNOW ALTHOUGH WOULD HAVE TO THINK IT WOULD BE
LIGHT. SOME LAKE ENHANCEMENT POSSIBLE WITH NE FLOW AROUND SURFACE
LOW BUT WITH FROZEN LAKE ANY SNOW SHOULD REMAIN GENERALLY LIGHT.
WILL USE CHANCE POPS MON NGT AND TUE. POLAR VORTEX IS
REINVIGORATED BY MIDWEEK AND SECOND FEATURE OF THE WEEK WOULD BE
ANOTHER SURGE OF ARCTIC AIR DROPPING SOUTH ACROSS THE N PLAINS AND
GREAT LAKES. THERE IS A CHANCE FOR MORE OF A NORTHERLY FLOW AND SOME
LAKE HURON FETCH SO WILL HAVE TO SEE HOW THE BOUNDARY LAYER WIND
SETS UP. FOR NOW WILL JUST CALL FOR A CHANCE FOR SNOW SHOWERS AND
COLDER TEMPS AGAIN FOR MID WEEK. WILL GO BELOW GFS AND NCEP EXTENDED
TEMP GUIDANCE GIVEN THE NATURE OF RECENT ARCTIC AIR AND ESPECIALLY
IF THERE IS ANY FRESH SNOW ON THE GROUND. A FCST OF HIGH TEMPS BACK
INTO THE TEENS BY MID WEEK WOULD SEEM A REASONABLE FIRST GUESS FOR
NOW. BIG ARCTIC HIGH WOULD EVENTUALLY BRING DRY WEATHER BY LATE WEEK
SAVE FOR THE POSSIBLE EXCEPTION OF A SOME STRUGGLING LAKE FLURRIES.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.

&&

SHORT TERM...KOSARIK
LONG TERM...KOSARIK
AVIATION...KIELTYKA
Hazardous weather outlook, Feb 8, 5:20 AM EST, 21 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
520 AM EST THU FEB 8 2007

OHZ003-006-008>011-017>022-027>033-036>038-047-091030-
LUCAS-WOOD-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
520 AM EST THU FEB 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THERE IS A WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM
EST. WIND CHILLS ARE EXPECTED TO RANGE BETWEEN 10 AND 20 BELOW ZERO
THIS MORNING.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LEZ142>149-162>169-OHZ007-012>014-023-089-PAZ001>003-091030-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-OTTAWA-LAKE-GEAUGA-
ASHTABULA INLAND-TRUMBULL-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
520 AM EST THU FEB 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Chill Advisories in Ohio, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.